Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Piney345 Trying to get off Paxil for 18 days


Piney345

Recommended Posts

I was taking 10mg of Paxil for some time, waited 2 days then I took Lexapro for 10 days felt fine, then prozac for a few days and I'm still feeling bad. 

 

The whole time on Lexapro I was fine, when I tried to stop Paxil cold turkey before the withdrawals would start around 72hrs.

 

I'm getting bad panic attacks, my eyes look weird, face is a bit red and overall depressed. What is helping me a bit is the fact that I see changes in weight already. 

 

Should I up the prozac dose from 20 to 40mg to help? Or should I ask my doctor for liquid Paxil? Lexapro and Paxil were causing weight gain but not Prozac.

Link to comment
  • Administrator

Welcome, Piney.

 

I moved your topic to the Introductions forum as your topic, where you can ask questions about your particular situation and track your progress.

 

You probably have withdrawal syndrome from the Paxil. If you reinstated 5mg Paxil, that might help. See About reinstating and stabilizing to reduce withdrawal symptoms

 

You can get a prescription for Paxil liquid or you can make your own, see Tips for tapering off Paxil (paroxetine)

 

Why did your doctor do all this drug switching?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I was taking 10mg of Paxil for some time, waited 2 days then I took Lexapro for 10 days felt fine, then prozac for a few days and I'm still feeling bad. 

 

The whole time on Lexapro I was fine, when I tried to stop Paxil cold turkey before the withdrawals would start around 72hrs.

 

I'm getting bad panic attacks, my eyes look weird, face is a bit red and overall depressed. What is helping me a bit is the fact that I see changes in weight already. 

 

Should I up the prozac dose from 20 to 40mg to help? Or should I ask my doctor for liquid Paxil? Lexapro and Paxil were causing weight gain but not Prozac.

 

Paxil is a very tough medication to quit, but sometimes doctors switch patients from one dangerous medication like paxil wth a short half life to one like prozac which has a very long half life to mitigate the symptoms.  Both are dangerous meds, but one has a much much much longer half life than the other.  If you switch back to paxil, you're going to have issues because prozac takes 90 days to get out of your system, while paxil takes like 4 days or so.  So if you go back on paxil now, you could be at risk for seritonin syndrome, as you'll have both paxil and prozac floating aroudn in your blood stream for 90 days.   It's unlikely that that's going to actually happen, because all you're really doing is increasing your dose of SSRIS, effectively, but it is something to keep in mind.

 

you could just go back on paxil, but you need to keep the half life of the medication in mind.  I'd rather quit prozac than paxil, personally.

 

i'd personally stay on the prozac and stabilize for a couple of weeks and see if you improve.  Prozac is commonly used to switch patients to in oder to get off of a nasty drug like paxil and lexapro with very short half lives.  I read somewhere that a leading doctor at Harvard university recommends that his patients switch from paxil or lexapro or effexor (short half life meds) to prozac for a while BEFORE tapering from the prozac. 

 

Ultimately, it's up to you to decide what to do with your  body with these medications that can be very dangerous to some people.  There are some excellent recommendations on this site and some really informative sticky posts you may wish to browse.

 

Good luck, let us know how you do.

Link to comment
  • Administrator

Good points, oskcajga, thank you for your concern for Piney.

 

It is possible that as the Prozac takes effect over the next 4 days or so, Piney's withdrawal syndrome may be diminished. A cold switch from one drug to another can cause a terrible withdrawal reaction that is temporary -- or it can persist even if you are taking the second SSRI.

 

However, stopping Prozac and reinstating 5mg Paxil is a low enough dose that in combination with the Prozac still in her system, there won't be a danger of serotonin toxicity. As she takes the Paxil, the Prozac will continue to leave her system.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy